Florida, 2007Tropical Storm in Florida, May 9 to 10, 2007
May 9 to 10, 2007 · NWS JAX · 4 events in 4 counties and zones
A coastal low took on Subtropical characteristics and became Subtropical Storm Andrea on May 9th at 10:00 EST. High Surf and Beach Erosion were the primary impacts from the storm.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A coastal low took on Subtropical characteristics and became Subtropical Storm Andrea on May 9th at 10:00 EST. High Surf and Beach Erosion were the primary impacts from the storm. The majority of damage was done while the storm was still a coastal low on May 7-9th. High Surf occurred from Fernandina Beach south to Flagler Beach with 6 to 8 foot breakers. Significant beach erosion along the St Johns and Flagler County beaches...but again most erosion occurred prior Andrea due to strong gradient flow from the coastal low that evolved into Andrea. The Flagler Beach Pier had to be closed due to high surf on May 8th and was re-opened late on the 9th. Minor to moderate beach erosion was reported around South 13th Street in Flagler Beach. The Florida Department of Transportation had to fill in areas near the seawall with sand. Ten homes in the 2800 Block of South Ponte Vedra Beach, St. Johns County were threatened with undermining due to beach erosion.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 9, 8:12 AM EST, 1 hour 48 minutes earlier.
Area forecast discussion, May 9, 8:12 AM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
912 AM EDT WED MAY 9 2007
.UPDATE...
HYBRID TYPE LOW CENTER OFF THE COAST STILL DRIFTING TOWARD THE
W/NW AND SPINNING SOME LIGHT RAIN SHOWERS ALONG THE I-95 CORRIDOR.
WILL KEEP SLIGHT CHANCE POPS WELL INLAND AND CHANCE POPS ALONG
THE COAST. NWLY WIND FLOW WILL REMAIN IN THE BREEZY CATEGORY TODAY
AT 15 TO 20 MPH BUT SHOULD BE BELOW ANY LAKE WIND ADVISORY GUSTS
OF 30 MPH. MAX TEMPS WILL MAINLY BE IN THE 70S WITH LOWER 80S WELL
INLAND. AREAS OF SMOKE WILL CONTINUE TO DRIFT SEWD FROM ALL OF THE
CURRENT WILDFIRES INTO COASTAL NERN FL WITH VSBYS OF LESS THAN A
MILE AT TIMES FROM JAX TO SGJ TO DAB ALONG THE I-95 CORRIDOR. THE
SMOKE WILL CONTINUE THROUGHOUT THE DAY. HAVE REMOVED TSTM CHANCES
FROM AFTN PERIOD AS IT APPEARS AS THOUGH LIS REMAIN ABOVE ZERO
AND NOT ENOUGH HEATING ON WEST SIDE OF LOW TO KICK OFF TSTM
ACTIVITY. WILL AWAIT NEXT MODEL PACKAGE TO MAKE ANY MAJOR SHIFTS
IN PCPN CHANCES FOR THE NEXT 2 DAYS AS MOVEMENT OF HYBRID LOW WILL
DICTATE.
SURF ZONE...WILL EXTEND HIGH SURF ADVISORY THROUGH THE AFTERNOON
HIGH TIDE CYCLE TO ACCOUNT FOR ONE MORE GOOD ROUND OF BEACH
EROSION AS SURF SHOPS ALONG THE COAST ARE STILL REPORTING 5-6 FT
BREAKERS WITH OCCASIONAL 7-8 FT BREAKERS AT TIMES.
&&
.AVIATION...
MVFR CIGS AND VSBYS WILL CONTINUE TO PLAGUE TAF SITES WITH SMOKE
AND SCTD LIGHT RAIN SHOWERS AT TIMES.
&&
.MARINE...
HAVE EXTENDED GALE WARNING THROUGH THE DAY AS WINDS ARE STILL
GUSTING TO GALE FORCE AND MODELS STILL TRY TO GET HANDLE ON LOW
MOVEMENT AND INTENSITY TOWARD THE COAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 78 62 83 61 / 30 20 30 20
SSI 75 66 77 68 / 50 40 50 30
JAX 76 63 81 64 / 40 30 40 30
SGJ 76 64 79 67 / 30 40 40 40
GNV 80 60 84 62 / 20 20 30 30
OCF 81 61 84 62 / 20 20 30 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DUVAL-FLAGLER-
NASSAU-ST JOHNS.
GA...HIGH SURF ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL
CAMDEN-COASTAL GLYNN.
AM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 AM EDT THURSDAY
FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
HESS/KERNSHazardous weather outlook, May 9, 10:00 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EDT WED MAY 9 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-101000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1100 AM EDT WED MAY 9 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
...SUB-TROPICAL STORM ANDREA FORMS IN THE ATLANTIC COASTAL WATERS...
...TROPICAL STORM WATCH IN EFFECT ALONG THE COAST OF SOUTHEAST
GEORGIA AND NORTHEAST FLORIDA...
...WILDFIRES CONTINUE ACROSS SOUTHEAST GEORGIA AND NORTHEAST
FLORIDA...
.SUB-TROPICAL STORM ANDREA...
ALL IMPACTS RELATED TO SUB-TROPICAL STORM ANDREA ARE BEING HANDLED IN
THE HURRICANE LOCAL STATEMENT (HLSJAX) ISSUED BY THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE.
.FIRE WEATHER...
A DANGEROUS FIRE WEATHER SITUATION WILL EXIST ACROSS THE AREA
TODAY DUE TO ONGOING WILDFIRES COMBINED WITH CONTINUED BREEZY
CONDITIONS ACROSS THE AREA.
LARGE WILDFIRES CONTINUE ACROSS THE REGION PROMPTING SOME EVACUATIONS
AND ROAD CLOSURES. RESIDENTS ARE URGED TO FOLLOW THE ADVICE OF LOCAL
AUTHORITIES. PEOPLE WITH RESPIRATORY PROBLEMS AND THE ELDERLY SHOULD
REMAIN INDOORS IN THOSE AREAS WITH THICK SMOKE.
REDUCED VISIBILITY WILL CONTINUE DOWNSTREAM FROM THE WILDFIRES
CREATING HAZARDOUS DRIVING CONDITIONS AT TIMES. THE WINDS WILL
BECOME MORE NORTHWEST DURING THE AFTERNOON HOURS...ALLOWING SMOKE
FROM THE SOUTHEAST GEORGIA FIRES TO AFFECT SOME OF THE COASTAL
COMMUNITIES OF NORTHEAST FLORIDA INCLUDING THE JACKSONVILLE
METROPOLITAN AREA. MOTORISTS DRIVING THROUGH SMOKE SHOULD USE EXTREME
CAUTION AND USE LOW-BEAM HEADLIGHTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SUB-TROPICAL STORM ANDREA WILL CONTINUE TO IMPACT THE REGION ON
THURSDAY. PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT FOR
MORE DETAILS.
WILDFIRES MAY PERSIST FOR SEVERAL DAYS PRODUCING SMOKY SKIES AND
RESTRICTED VISIBILITIES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...COASTAL
SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF COASTAL FLOODING.
IN ADDITION... SPOTTERS ARE REQUESTED TO REPORT VISIBILITY
RESTRICTIONS DUE TO SMOKE.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
DEESE/HESS
In the hours before
Local storm report, May 9, 8:32 AM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
932 AM EDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HIGH SURF FLAGLER BEACH 29.47N 81.13W
05/09/2007 FLAGLER FL PUBLIC
MINOR TO MODERATE BEACH EROSION AT THE FLAGLER BEACH
PIER. PIER WAS CLOSED ON TUESDAY 5/8 AND RE-OPENED THIS
MORNING.
&&
JHESSSpecial weather statement, May 9, 8:36 AM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
936 AM EDT WED MAY 9 2007
AMZ452-454-FLZ023>025-030>033-036>038-040-GAZ150-164-091800-
ALACHUA-BAKER-BRADFORD-CHARLTON-CLAY-DUVAL-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-MARION-
NASSAU-PUTNAM-ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-
UNION-WARE-
936 AM EDT WED MAY 9 2007
...AREAS OF SMOKE CONTINUE TO DRIFT SOUTHEAST FROM WILDFIRES ACROSS
NORTHEAST FLORIDA...
ONGOING WILDFIRES WILL CONTINUE TO PRODUCE PLUMES OF SMOKE THAT
WILL PUSH SOUTHEAST ACROSS NORTHEAST FLORIDA. VISIBILITIES OF LESS
THAN A MILE ARE BEING REPORTED ALONG THE I-95 CORRIDOR AND ST JOHNS
RIVER BASIN THIS MORNING FROM JACKSONVILLE SOUTHWARD TO ST
AUGUSTINE AND PALM COAST AND WILL CONTINUE THIS AFTERNOON. SOME
IMPROVEMENT IN VISIBILITY TO 1 TO 3 MILES CAN BE EXPECTED THIS
AFTERNOON. LOCALLY DENSE SMOKE WITH ONE QUARTER MILE OR LESS
VISIBILITIES CAN BE EXPECTED DIRECTLY DOWNWIND OF THE FIRES.
COUNTY OFFICIALS ARE REQUESTING THAT YOU PLEASE DO NOT CALL 9 1 1 TO
REPORT A FIRE UNLESS YOU CAN ACTUALLY SEE FLAMES.
PERSONS WHO HAVE RESPIRATORY AILMENTS THAT CAN BE TRIGGERED BY SMOKE
SHOULD CONSIDER STAYING INDOORS. MOTORISTS SHOULD ALSO BE ALERT
FOR SUDDEN CHANGES IN VISIBILITY.
HESS
Tropical Storm, Flagler
- When
- May 9, 10:00 AM EST to May 10, 10:00 AM EST
- Where
- Flagler forecast zone
- Reported by
- Newspaper
- Coordinates
- 29.471, -81.293 (the zone’s center; the record gives no point)
High Surf occurred from Fernandina Beach south to Flagler Beach with 6 to 8 foot breakers. Significant beach erosion along the St Johns and Flagler County beaches...but most erosion occurred prior Andrea due to strong gradient flow from the coastal low that evolved into Andrea. Ten homes in the 2800 Block of South Ponte Vedra Beach, St. Johns County were threatened with undermining due to beach erosion. The Flagler Beach Pier had to be closed due to high surf on May 8th and was re-opened on the 9th. Minor to moderate beach erosion was reported around South 13th Street in Flagler Beach. The Florida Department of Transportation had to fill in areas near the seawall with sand.
Tropical Storm, Duval
- When
- May 9, 10:00 AM EST to May 10, 10:00 AM EST
- Where
- Duval forecast zone
- Reported by
- Newspaper
High Surf occurred from Fernandina Beach south to Flagler Beach with 6 to 8 foot breakers. Significant beach erosion along the St Johns and Flagler County beaches...but most erosion occurred prior Andrea due to strong gradient flow from the coastal low that evolved into Andrea. Ten homes in the 2800 Block of South Ponte Vedra Beach, St. Johns County were threatened with undermining due to beach erosion. The Flagler Beach Pier had to be closed due to high surf on May 8th and was re-opened on the 9th. Minor to moderate beach erosion was reported around South 13th Street in Flagler Beach. The Florida Department of Transportation had to fill in areas near the seawall with sand.
Tropical Storm, Nassau
- When
- May 9, 10:00 AM EST to May 10, 10:00 AM EST
- Where
- Nassau forecast zone
- Reported by
- Newspaper
- Coordinates
- 30.611, -81.771 (the zone’s center; the record gives no point)
High Surf occurred from Fernandina Beach south to Flagler Beach with 6 to 8 foot breakers. Significant beach erosion along the St Johns and Flagler County beaches...but most erosion occurred prior Andrea due to strong gradient flow from the coastal low that evolved into Andrea. Ten homes in the 2800 Block of South Ponte Vedra Beach, St. Johns County were threatened with undermining due to beach erosion. The Flagler Beach Pier had to be closed due to high surf on May 8th and was re-opened on the 9th. Minor to moderate beach erosion was reported around South 13th Street in Flagler Beach. The Florida Department of Transportation had to fill in areas near the seawall with sand.
Tropical Storm, St. Johns
- When
- May 9, 10:00 AM EST to May 10, 10:00 AM EST
- Where
- St. Johns forecast zone
- Reported by
- Newspaper
High Surf occurred from Fernandina Beach south to Flagler Beach with 6 to 8 foot breakers. Significant beach erosion along the St Johns and Flagler County beaches...but most erosion occurred prior Andrea due to strong gradient flow from the coastal low that evolved into Andrea. Ten homes in the 2800 Block of South Ponte Vedra Beach, St. Johns County were threatened with undermining due to beach erosion. The Flagler Beach Pier had to be closed due to high surf on May 8th and was re-opened on the 9th. Minor to moderate beach erosion was reported around South 13th Street in Flagler Beach. The Florida Department of Transportation had to fill in areas near the seawall with sand.
- Tropical Storm
- A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Arkansas, May 9, 2007$97,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Mississippi, May 9, 2007$46,000 · 1 in hail · 6 events
- Flash Flooding and Hail in Arkansas, May 9, 2007$25,000 · 1 in hail · 7 events
- Flash Flooding and Hail in Texas, May 9, 2007$25,000 · 1 in hail · 4 events
- Hail and Damaging Wind in Arkansas, May 9, 2007$25,000 · 1 in hail · 2 events
- Tornadoes and Flash Flooding in Texas, May 9, 2007$10,000 · EF0 · 15 events
- Flash Flooding and Flooding in Texas, May 9 to 10, 20071.75 in hail · 7 events
- Hail and Damaging Winds in North Carolina, May 9, 20071 in hail · 6 events
- Flash Flooding and Hail in Texas, May 9, 20071 in hail · 4 events
- Hail and Damaging Winds in Louisiana, May 9, 200754 kt wind · 4 events
- Hail and Damaging Wind in Texas, May 9, 2007$5,000 · 52 kt wind · 2 events
- Hail and Damaging Wind in Texas, May 9, 200755 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36883, 36884, 36885, 36886.